My first day on 50mg and I feel much worse again. I wake up after maybe 4 to 5 hours sleep, so jumpy, feel like I have drank 50 cups of coffee. Will I ever wake up feeling good and a little sleepy again? I am so scared that this won’t work?
Day 8 on sertraline. My mornings are the worst. Sometimes tapers off a little by early afternoon?
Question posted by Melissa T on 23 Dec 2021
Last updated on 5 January 2022
I was on lexapro for years, and 2 months ago switched to Prozac, it was horrible, anxiety, heart palps etc, so they switched me to Sertraline, started with 25mg... my mornings have always been bad with the anxiety, was on 25mg for a week and then this last week I started 50mg... unfortunately these drugs have side effects and some can be scary... with time it get's better... everything you are going through is normal in my experience... I get some body sensations and tingley in my hands and feet sometimes too, another side effect... have to give it more time. Hang in there or if it doesn't get better re-evaluate the medication choice with your Doc.
I started taking sertraline back in June and had some horrible side effects. Diarrhoea, shakiness, headaches etc. But by far the worst thing was the anxiety and constant intrusive thoughts. I honestly thought I’d never feel better. I would say about 10 days after I started, I slowly began getting better day by day. By the summer holiday I felt really good. I did decide to taper off them and my anxiety came back recently so I’m going through all the initial side effects again. I would say if you keep at it and feel a lot better, wait the recommended 6-9 months before you try to come off of it! Obviously these are just my experiences so yours is likely to be a bit different! Hope you’re beginning to feel a bit better
You'll will wake up feeling good... but it takes a little time. These medications just don't work like aspirin... instant relief.
Your side effects should subside within a week or two but may return after a dosage increase. It can take 4-8 weeks for the drug to fully reach a therapeutic level but you'll be feeling much better before then.
Try not to dwell on the negatives... patience and a positive attitude will get you through this initial period and in the end you'll most likely find that it's been well worth the time and effort.
Take care and Happy Holidays.
Thank you I will keep plugging away :)
I went back to 25 mg for today , it’s Christmas and I want to try and make it through… I hope this won’t effect anything ?
No, it'll be fine to use the lower dose.
How long were you on the lower dosage? If it was a short while you might ask your doctor if you can temporarily reduce the 50mg until your metabolism is more stabilized.
I was on 25 mg for seven heightened anxiety ridden, sleepless days , two pretty good afternoons, one day of 50mg ( the worst ) today back to 25 mgs … thank you so much chatting with me .
Hi again WC
I went through the seven days on 50mg and now day four on 100, feel awful , high anxiety for most of day . I feel I get best answers from you , the day I went up to 50 mg and then back down to 25mg was the best day ever … I can’t speak with doc for a couple of days , if I went back to a lower dose would that be okay ? I know you probably don’t want to give advice , but would it be bad in any way to go lower again … I am really struggling … I am doing the work yoga, breathing, going on long walks … and it’s almost -28 today .
Have you had a chance to speak with your doctor yet? Ask if maybe your dosage increases are too close together. If you were on lower doses for longer it might give your metabolism time to adjust more smoothly.
How are you doing today?
This day 6 on 100mg, I am so anxious and frightened, I am still waiting on a call from my doctor, she is on holiday, I have requested any
Doctor to call me back at this point . I really feel this is to strong for me … but don’t want to quit at this point .
It's concerning that you're doubling your dosage with every increase and doing it too frequently... but I'm not a doctor.
Hopefully the on call physician will have contacted you by now. Let us know how it goes.
depression, sleep disorders, sertraline, sleep, anxiety and stress, taper, sleep disorder
- Sertraline uses and safety info
- Sertraline information for Healthcare Professionals (includes dosage details)
- Side effects of Sertraline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.